Arkansas, 2012Damaging Wind in Arkansas, June 4, 2012
June 4, 2012 · NWS JAN · 1 event in 1 county or zone
Showers and thunderstorms developed in association with a slow moving frontal boundary. Some of these storms brought damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a slow moving frontal boundary. Some of these storms brought damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 3:12 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 3:12 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT MON JUN 4 2012
...STRONG TO SEVERE STORMS POSSIBLE FROM LATE EVENING THROUGH
TUESDAY AS FRONTAL BOUNDARY DROPS INTO THE REGION...
.DISCUSSION...SHORT TERM(TONIGHT THROUGH WEDNESDAY) UPSTREAM MCV/MID
LEVEL TROUGH GENERATING NEW ROUND OF TSRA IN CENTRAL AR AND MOVING
SEWD. THIS ACTIVITY PROGGED TO MOVE INTO SERN AR AND OUR DELTA THIS
EVENING AND TRACK ALONG THE HIGHWAY 49 CORRIDOR INTO SERN MS EARLY
TUESDAY. AN AXIS OF MINUS 3 SHOWALTERS AND 2K+J/KG MLCAPES FROM THE
UPPER DELTA TO E CENTRAL MS SHOULD SUPPORT THE STORMS AS DEPICTED BY
LOCAL WRF/RAP13. MAIN AXIS SHOULD BE ROUGHLY A KMEI-KGLH LINE THEN
SAGGING SWD INTO THE I-20 CORRIDOR AFTER MIDNIGHT. WIND GUSTS TO 60
MPH AND QUARTER SIZE HAIL WILL BE THE MAIN RISK WITH THE INITIAL
SURGE OF STORMS. QPF EXPECTED TO AVERAGE ONE HALF TO ONE INCH INTO
TUESDAY WITH LOCALLY HIGHER AMOUNTS CLOSE TO TWO INCHES POSSIBLE.
THE ACTUAL COLD FRONT STILL N OF THE I-40 CORRIDOR WILL SERVE TO
SET OFF NEW CONVECTION AS IT MOVES SWD ON TUESDAY. THE FRONT WILL
DROP INTO NRN MS BY MIDDAY AND REACH NEAR THE HIGHWAY 82 CORRIDOR
TUESDAY EVENING. MOST OF THE CONVECTION WILL WEAKEN DURING THE
MIDDAY HOURS TUESDAY AND DEPENDING ON THE OVERNIGHT MCS ACTIVITY IN
CENTRAL MS...ADDITIONAL STORMS COULD BE QUITE DELAYED INTO TUESDAY
EVENING WITH PWATS STILL EXPECTED TO BE NEAR 1.5 INCHES.
DRIER AIR BEGINS SINKING SWD LATE TUESDAY NIGHT WITH UPPER 50S DEW
POINTS AND PWATS BELOW AN INCH EXPECTED ACROSS THE NORTHERN HALF OF
OUR CWFA BY EARLY WEDNESDAY. THERE ARE INDICATIONS THAT THE FRONT WILL
BE VERY SLOW TO MOVE THROUGH THE CWA AND BE APPROACHING THE HIGHWAY
84 CORRIDOR BY THE TIME DAYTIME HEATING ARRIVES WEDNESDAY AFTERNOON.
TEMPERATURES SHOULD RETURN TO NEAR CLIMATOLOGY AFTER WEDNESDAY WITH
MOSTLY 60S AT NIGHT AND 85-90F IN THE AFTERNOONS. ENSEMBLE MEAN MOS
NUMBERS HANDLE THESE WELL./40/
LONGER TERM(THURSDAY THROUGH MONDAY)...HIGH PRESSURE FROM THE GREAT
LAKES REGION WILL SLOWLY FILTER INTO THE NORTHERN SECTIONS OF THE
CWA. THE GFS/SREF/GFS ENSEMBLES CONTINUE TO PUSH THE FRONT FURTHER
SOUTH OF THE AREA BY THURSDAY...WHILE THE ECMWF LINGERS IT IN THE
SOUTH THROUGH THURSDAY. HAVE CONTINUED WITH THE CONSENSUS FOR THIS
FORECAST PACKAGE WITH THE FRONT MOVING THROUGH THE ENTIRE AREA BY
THURSDAY. DRIER CONDITIONS WILL PREVAIL BUT TEMPERATURES WILL STILL
BE IN THE UPPER 80S/LOWER 90S AS UPPER RIDGING BUILDS OVER THE REGION
AS WELL AS HIGH PRESSURE AT THE SFC. THE ARKLAMISS WILL REMAIN DRY
FROM ABOUT THURSDAY THROUGH SATURDAY...WHEN A SHORTWAVE FROM TEXAS
BEGINS TO SLOWLY MOVE ACROSS THE REGION. THIS WILL HELP TO BRING RAIN
CHANCES BACK TO THE AREA FROM ABOUT SATURDAY NIGHT THROUGH AT LEAST
MONDAY. SEVERAL DAYS OF DIURNALLY DRIVEN SHRA/TSRA WILL BE POSSIBLE
HEADING INTO NEXT WEEK./28/40/
&&
.AVIATION...VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES
AT 20Z AND WILL PREVAIL FOR THE MOST PART THROUGH TUESDAY.
HOWEVER...THERE WILL BE AN INCREASING RISK FOR TSTM ACTIVITY IN
ASSOCIATION WITH A SOUTHWARD MOVING FRONTAL BOUNDARY FOR LATE
AFTERNOON INTO TUESDAY. THE GREATEST RISK WILL INITIALLY EXIST FOR
THE GLH-GWO AREA...AND SHIFT TO AREAS ALONG AND SOUTH OF THE JAN- MEI
CORRIDOR BY TUESDAY AND THEN HBG BY TUESDAY EVENING. THERE MAY BE
SOME SHALLOW SPOTTY FOG EARLY TUESDAY IN AREAS THAT RECEIVE RAIN THIS
EVENING AND TONIGHT IN THE NORTHERN AREAS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 70 92 68 89 / 42 41 24 29
MERIDIAN 69 91 65 91 / 50 48 19 21
VICKSBURG 69 91 67 89 / 29 34 29 32
HATTIESBURG 72 94 74 92 / 24 54 41 52
NATCHEZ 71 90 70 88 / 20 52 43 46
GREENVILLE 70 92 62 86 / 38 32 18 10
GREENWOOD 70 92 61 87 / 51 32 18 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 2:10 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 4 2012
ARZ074-075-LAZ007>009-MSZ018-019-025>052-056>058-052015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
310 PM CDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER SIZED
HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE TONIGHT MOVING
SOUTHEAST FROM THE DELTA REGION. THIS AREA WAS GENERALLY NORTH OF A
HIGHWAY 49 AXIS FROM GREENVILLE TO JACKSON TO LAUREL. LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THE STRONGEST
STORMS. MOST OF THE ACTIVITY WILL OCCUR ALONG AND AHEAD OF A COLD
FRONT THAT WILL BE SLOWLY DROPPING INTO THE AREA TUESDAY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.
LAZ015-016-023>026-MSZ053>055-059>066-072>074-052015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON JUN 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH
MISSISSIPPI...AS WELL AS MOST OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TONIGHT.
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER
SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN
WILL BE POSSIBLE ON TUESDAY ALONG AND AHEAD OF A COLD FRONT THAT WILL
BE SLOWLY DROPPING TOWARD THE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF NICKEL TO QUARTER
SIZED HAIL...WIND GUSTS OF 50 TO 60 MPH...AND LOCALLY HEAVY RAIN
WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY ALONG AND AHEAD OF A
COLD FRONT THAT WILL BE STALLING IN THE AREA BY EARLY WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TUESDAY INTO EARLY WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
40
In the hours before
Special weather statement, Jun 4, 5:41 PM CST, 19 minutes before
ARZ074-075-MSZ018-034-050035-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
641 PM CDT MON JUN 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT MON JUN 4 2012
A AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTH OF
DERMOTT TO 20 MILES NORTHWEST OF FOUNTAIN HILL AT 640 PM CDT...MOVING
EAST SOUTHEAST AT 25 MPH. THE STORMS WILL CONTINUE TO MOVE ACROSS
AREA AND MAY IMPACT LOCATIONS FROM CROSSETT TO LAKE VILLAGE ARKANSAS
TO BENOIT MISSISSIPPI BY 730 PM CDT.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. PONDING OF WATER MAY OCCUR WITH
HEAVY DOWNPOURS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN SOUTHWESTERN BOLIVAR...NORTHERN WASHINGTON...NORTHERN
CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3318 9211 3331 9198 3339 9196 3339 9147
3357 9145 3352 9126 3357 9124 3360 9114
3367 9123 3371 9121 3367 9111 3368 9104
3369 9104 3370 9112 3377 9115 3379 9112
3369 9077 3345 9078 3301 9207 3308 9212
TIME...MOT...LOC 2336Z 270DEG 23KT 3373 9142 3355 9213
7Thunderstorm Wind, Chicot
- When
- June 4, 6:00 PM CST
- Where
- Chicot County, 0.9 mi NW of Dermott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.530, -91.440
A few trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Missouri, June 4, 20123 deaths · $780,000 · EF2 · 3 events
- Wildfire in New Mexico, June 4 to 22, 2012$26 million · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2012$8.8 million · 2.75 in hail · 22 events
- Rip Current in North Carolina, June 4, 20121 death · 1 event
- Coastal Flood in Massachusetts, June 4 to 5, 2012$490,000 · 9 events
- Hail and Damaging Winds in Mississippi, June 4, 2012$212,000 · 1.75 in hail · 10 events
- Dust Storm and High Wind in California, June 4 to 5, 2012$105,000 · 74 kt wind · 6 events
- Damaging Winds in Wyoming, June 4, 2012$80,000 · 60 kt wind · 7 events
- Tornado and Hail in Arkansas, June 4, 2012$49,000 · EF0 · 11 events
- High Wind in Nevada, June 4, 2012$75,000 · 60 kt wind · 2 events
- Hail in Illinois, June 4, 2012$52,000 · 3 in hail · 3 events
- Damaging Winds in Tennessee, June 4 to 5, 2012$50,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384303.